zbMATH — the first resource for mathematics

Eigenvalue decay bounds for solutions of Lyapunov equations: the symmetric case. (English) Zbl 0977.93034
Summary: We present two new bounds for the eigenvalues of the solutions to a class of continuous- and discrete-time Lyapunov equations. These bounds hold for Lyapunov equations with symmetric coefficient matrices and right-hand side matrices of low rank. They reflect the fast decay of the non-increasingly ordered eigenvalues of the solution matrix.

93B60 Eigenvalue problems
15A24 Matrix equations and identities
Full Text: DOI
[1] Anderson, B.; Vongpaniterd, S., Network analysis and synthesis, (1973), Prentice-Hall Englewood Cliffs, NJ
[2] De Souza, E.; Bhattacharyya, S., Controllability, observability and the solution of \(AX−XB=C\), Linear algebra appl., 39, 167-188, (1981) · Zbl 0468.15012
[3] Golub, G.; Loan, C.V., Matrix computations, (1996), The Johns Hopkins University Press Baltimore
[4] Gudmundsson, T.; Laub, A., Approximate solution of large sparse Lyapunov equations, IEEE trans. automat. control, 39, 1110-1114, (1994) · Zbl 0816.93041
[5] Hodel, A.; Poolla, K.; Tenison, B., Numerical solution of the Lyapunov equation by approximate power iteration, Linear algebra appl., 236, 205-230, (1996) · Zbl 0848.65033
[6] Hu, D.; Reichel, L., Krylov-subspace methods for the Sylvester equation, Linear algebra appl., 172, 283-313, (1992) · Zbl 0777.65028
[7] Jaimoukha, I.; Kasenally, E., Krylov subspace methods for solving large Lyapunov equations, SIAM J. numer. anal., 31, 227-251, (1994) · Zbl 0798.65060
[8] Kwon, W.; Moon, Y.; Ahn, S., Bounds in algebraic Riccati and Lyapunov equations: A survey and some new results, Internat. J. control, 64, 377-389, (1996) · Zbl 0852.93005
[9] Lancaster, P., Explicit solutions of linear matrix equations, SIAM rev., 12, 544-566, (1970) · Zbl 0209.06502
[10] J. Li, F. Wang, J. White, An efficient Lyapunov equation-based approach for generating reduced-order models of interconnect, Proc. 36th IEEE\(/\)ACM Design Automation Conference, New Orleans, LA, 1999.
[11] Mori, T.; Fukuma, N.; Kuwahara, M., Explicit solution and eigenvalue bounds in the Lyapunov matrix equation, IEEE trans. automat. control, 31, 656-658, (1986) · Zbl 0608.93034
[12] Peaceman, D.; Rachford, H., The numerical solution of elliptic and parabolic differential equations, J. soc. indust. appl. math., 3, 28-41, (1955) · Zbl 0067.35801
[13] Penzl, T., A cyclic low-rank Smith method for large sparse Lyapunov equations, SIAM J. sci. comput., 21, 1401-1418, (2000) · Zbl 0958.65052
[14] Saad, Y., Numerical solution of large Lyapunov equations, (), 503-511
[15] Snyders, J.; Zakai, M., On nonnegative solutions of the equation \(AD+DA\^{}\{ T\}=−C\), SIAM J. appl. math., 18, 704-714, (1970) · Zbl 0203.33401
[16] Wachspress, E., Extended application of alternating direction implicit iteration model problem theory, J. soc. ind. appl. math., 11, 994-1016, (1963) · Zbl 0244.65045
[17] Wachspress, E., Iterative solution of the Lyapunov matrix equation, Appl. math. lett., 1, 87-90, (1988) · Zbl 0631.65037
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.